Hello I have just started taking citalopram and I am getting a very dry mouth and tongue. Has anyone experienced this and does it get better.
Yes everything would dry out when I first started taking it. After awhile of taking it that side effect should subside. Chew sugarless gum, hard sugarless candy or ice chips help.
I have dry mouth from my medicines. I since have started using Biotene mouthwash. If you continue with dry mouth I had good results with this product. It also comes in toothpaste, spray and gel form. Dry mouth can lead to tooth decay and other conditions with your teeth. My dentist said it is good I started using it since other mouthwash stopped working for me. That was my last resort so maybe you won't continue with it after you have been on the citalopram for awhile. Biotene is more expensive then the normal mouthwash but it is worth it. So, if it doesn't get better there is something out there specifically for this problem.
Hope this helps!
Hi, i experienced the same side effect. It took quite a while, but it seemed to improve for me, hopefully it will for you too. It is a pretty common symptom unfortunately. Speak with your doctor if there is no improvement and it is affecting you badly...
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Aug 2012 • 3 answers
Updated 22 Sep 2017 • 3 answers
Updated 7 Aug 2014 • 3 answers
Updated 21 Nov 2014 • 2 answers
Updated 2 May 2015 • 1 answer